Alert archive / Maryland / High Wind Warnings in 2008

High Wind Warning 3, NWS Pittsburgh, PA

May 11, 2008

NWS Pittsburgh, PA issued this high wind warning at May 11, 2008, 12:25 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2008, 12:25 PM EDT (16:25 UTC)
Expired
May 11, 2008, 5:08 PM EDT
In force
5 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 111625
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1225 PM EDT SUN MAY 11 2008

MDZ001-PAZ023-030-032-WVZ023-041-112200-
/O.UPG.KPBZ.WI.Y.0005.000000T0000Z-080511T2200Z/
/O.NEW.KPBZ.HW.W.0003.080511T1625Z-080511T2200Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1225 PM EDT SUN MAY 11 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM IS APPROACHING THE REGION THIS AFTERNOON... WITH
STRENGTHENING SOUTHEAST WINDS AHEAD OF IT. THE STRONGEST WINDS
WILL BE IN THE DOWNSLOPE AREAS JUST TO THE WEST OF THE
RIDGES...WITH WIND GUSTS AROUND 60 MPH EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS71 KPBZ 112108 AAA
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT SUN MAY 11 2008

MDZ001-PAZ023-030-032-WVZ023-041-112215-
/O.CAN.KPBZ.HW.W.0003.000000T0000Z-080511T2200Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
508 PM EDT SUN MAY 11 2008

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE HIGH
WIND WARNING. 

WE RECEIVED SEVERAL REPORTS OF DAMAGE DUE TO HIGH WINDS SUNDAY
AFTERNOON AS WINDS GUSTED UP TO 60 MPH. NUMEROUS TREES AND POWER
LINES WERE BLOWN DOWN AND A ROOF WAS BLOWN OFF A HOUSE.

WINDS HAVE DECREASED ACROSS THE REGION BUT GUSTS TO 30 MPH ARE
STILL POSSIBLE INTO THE EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at May 11, 1:47 AM EDT, 10 hours 38 minutes earlier.

Area forecast discussion, May 11, 1:47 AM EDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
147 AM EDT SUN MAY 11 2008

.SYNOPSIS...

A LARGE AND DEEP STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT.
THIS WILL BRING A GOOD DOSE OF RAIN TO THE AREA THROUGH MONDAY.
DRY WEATHER WILL RETURN ON TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...

A LARGE AND DYNAMICAL SYSTEM WILL MOVE TOWARD THE AREA TODAY. THIS
WILL PUSH PLENTY OF RAIN INTO THE AREA INTO THE AFTERNOON HOURS.
AGAIN THIS MORNING...SOME TIMING DIFFERENCES WITH MODEL
SOLUTIONS. NAM REMAINS THE SLOWEST...WITH GFS AND 21Z SREF SHOWING
FASTER EASTWARD MOVEMENT. HAVE GONE WITH THE QUICKER BEGINNING TO
RAIN BUT NOT AS FAST AS SREF. ONE CONCERN I HAVE FOR TIMING IS THE
CONVECTION OVER THE GULF COAST STATES...WHICH SHOULD HELP TO
STRENGTHEN CURRENT EASTERN RIDGE AND SLOW THE PROGRESSION OF RAIN.
EXPECT MOST IF NOT ALL OF THE AREA TO BE UNDER THE RAIN SHIELD BY
THIS AFTERNOON. LITTLE TO NO INSTABILITY AND WITH UL SYSTEM
BEGINNING TO OPEN UP AND MOVE SE WILL LEAVE OUT MENTION OF
THUNDER. ALTHOUGH A LINE OF TRW IS POSSIBLE THIS AFTERNOON...RIGHT
NEAR THE FRONTAL BOUNDARY...ACROSS THE SOUTH.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...

ENTIRE SYSTEM SHOWING WINTER STORM CHARACTERISTICS TONIGHT AS
ENERGY RAPIDLY TRANSFERS TO THE CHESAPEAKE BAY. SYSTEM OCCLUDES
LATE TONIGHT AND EASTWARD MOVEMENT IS SLOWED AS UL PATTERN IS
SHOWING BRIEF OMEGA BLOCK. THIS SLOW EXIT WILL KEEP RAIN IN
THROUGH MOST OF MONDAY. WITH PLENTY OF CLOUDS...RAIN AND COLD AIR
ALOFT...TEMPS WILL BE WELL BELOW NORMAL MONDAY.

STRONG RIDGING WILL ENSUE TUESDAY IN RESPONSE TO DEEP SYSTEM OFF
THE NE COAST. THIS WILL ALLOW FOR VERY DRY AIR TO MOVE IN TUESDAY.
EXPECT PLENTY OF SUNSHINE AND CLOSER TO NORMAL TEMPS TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

CHANGES AGAIN TO EXTENDED PERIOD AS LATEST GFS IS NOW SHOWING NO
PHASING OF CF AND SFC LOW OVER TX. FRONT PUSHES THROUGH WED NIGHT-
THU...BRINGING CHANCE OF RAIN AND THEN MOVES WELL EAST AS LOW
DEVELOPS OVER TX. LOW MOVES ALONG STALLED FRONT THU AND FRIDAY...
BUT BY THEN...FRONT IS WELL SOUTH OF THE AREA. HAVE NOT MADE
DRASTIC CHANGES TO THE EXT...JUST PULLED BACK A BIT ON POPS THU-
FRI. IF CURRENT SOLUTION IS RIGHT...MOST OF THE EXT WILL BE RAIN
FREE.

THE ECMWF IS ALSO SHOWING LESS RAIN CHANCES FOR THE EXT.

HIGH PRESSURE MOVES IN FOR THE WEEKEND.

&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...

PREVAILING VFR CONDITIONS INTO UNTIL MID MORNING WHEN MOISTURE WILL
INCREASE AHEAD OFF DEEPENING SYSTEM MOVING INTO THE WESTERN OHIO
VALLEY BY THIS AFTERNOON. CLOSED LOW ALOFT WILL MOVE ACROSS OHIO
VALLEY TONIGHT WITH RAIN SHIELD AND LOWER CIGS LATER THIS AFTERNOON
AND TONIGHT BRINGING MVFR CONDITIONS BY LATE DAY. IFR EXPECTED TO
DEVELOP OVERNIGHT BUT WILL TRY TO PIN DOWN BETTER TIMING OF THIS FOR
12Z TERMINALS. AS SYSTEM EXITS MONDAY IFR IN THE MORNING SHOULD
GRADUALLY IMPROVE TO MVFR DURING THE DAY. RIDGE SURFACE AND ALOFT
FOR VFR LATER MONDAY NIGHT INTO EARLY WEDNESDAY. COLD FRONT
APPROACHES WEDNESDAY AFTER WITH MVFR POSSIBLE LATE IN SHOWERS. WEAK
SURFACE HIGH FOR GENERAL VFR THURSDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 11, 4:30 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 AM EDT SUN MAY 11 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-120830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
430 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 11, 12:02 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1202 PM EDT SUN MAY 11 2008

OHZ068-111815-
NOBLE-
INCLUDING THE CITY OF...CALDWELL
1202 PM EDT SUN MAY 11 2008

AT 1145 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN
PITTSBURGH INDICATED STRONG THUNDERSTORMS MOVING THROUGH NOBLE COUNTY...
EXPECT WIND GUST TO 40 KTS WITH SMALL HAIL AND LIGHTNING.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:52 AM EDTWind AdvisoryPBZ3 hr

Nearby

High Wind Warnings in Maryland, 2008High Wind Warnings in West Virginia, 2008High Wind Warnings in Pennsylvania, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.